Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 48, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 9, 2011, 7:09 PM MST for Maricopa County, Pinal County, Arizona. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 9, 2011, 7:09 PM MST (02:09 UTC)
- Expired
- Sep 9, 2011, 7:45 PM MST
- In force
- 36 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
Counties Maricopa County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 60 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 9, 7:15 PM MST | TSTM WND DMG | 10 Ne Freeman, AZ | SHINGLES TORN OFF ROOF OF SEVERAL HOUSES. MOBILE HOME SKIRTING DAMAGED OR DESTROYED ON SEVERAL HOUSES. WIND GUST MEASURED TO 49 MPH. DELAYED REPORT FROM FRIDAY. |
| Sep 9, 7:50 PM MST | TSTM WND DMG | Maricopa, AZ | DOWNED POWER LINES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 2.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -287 J/kg
- Mixed-layer LCL
- 3187 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
892
WUUS55 KPSR 100209
SVRPSR
AZC013-021-100245-
/O.NEW.KPSR.SV.W.0048.110910T0209Z-110910T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
709 PM MST FRI SEP 9 2011
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
THIS INCLUDES THE CITY OF CASA GRANDE...
* UNTIL 745 PM MST
* AT 700 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 16 MILES SOUTH OF MARICOPA...OR
24 MILES WEST OF CASA GRANDE...AND MOVING NORTHEAST AT 20 MPH.
STANFIELD AND OTHER NEARBY COMMUNITIES ARE VULNERABLE TO STRONG
WIND GUSTS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ARIZOLA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER DENSE BLOWING DUST WHILE DRIVING...PULL OVER AS FAR
OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND
KEEP YOUR FOOT OFF THE BRAKE.
&&
LAT...LON 3291 11230 3315 11197 3288 11160 3279 11184
3279 11187 3278 11188 3276 11191 3277 11205
3273 11205 3272 11206 3272 11214
TIME...MOT...LOC 0208Z 236DEG 19KT 3287 11210
$$
HV1 follow-up statement
147
WWUS55 KPSR 100239
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
739 PM MST FRI SEP 9 2011
AZC013-021-100245-
/O.CON.KPSR.SV.W.0048.000000T0000Z-110910T0245Z/
PINAL AZ-MARICOPA AZ-
739 PM MST FRI SEP 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MST
FOR SOUTH CENTRAL MARICOPA AND WEST CENTRAL PINAL COUNTIES...
AT 733 PM MST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. IN ADDITION...DENSE
BLOWING DUST MAY ACCOMPANY THIS SEVERE STORM. THIS STORM WAS LOCATED
NEAR STANFIELD...OR 14 MILES WEST OF CASA GRANDE...MOVING NORTHEAST
AT 20 MPH.
THERE HAS BEEN NO DECREASE IN THUNDERSTORM INTENSITY. THE SEVERE
THUNDERSTORM WARNING MAY HAVE TO BE REISSUED FOR THE AREA.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARIZOLA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
&&
LAT...LON 3291 11230 3315 11197 3288 11160 3279 11184
3279 11187 3278 11188 3276 11191 3277 11205
3273 11205 3272 11206 3272 11214
TIME...MOT...LOC 0239Z 236DEG 19KT 3296 11194
$$
HVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 3:25 PM MST, 3 hours 44 minutes earlier.
Area forecast discussion, Sep 9, 3:25 PM MST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 325 PM MST FRI SEP 9 2011 .SYNOPSIS... A LOW PRESSURE SYSTEM WILL BRING AN INCREASING THREAT OF SHOWERS AND THUNDERSTORMS THIS EVENING THROUGH SUNDAY AFTERNOON. VERY STRONG WINDS...HAIL...AND LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH ANY STORMS THAT FORM...ESPECIALLY SATURDAY AFTERNOON AND EVENING. A GRADUAL DRYING TREND WILL BEGIN EARLY NEXT WEEK WITH DECREASING CHANCES OF SHOWERS THROUGH THE UPCOMING WEEK. && .DISCUSSION... SATELLITE IMAGERY/LIGHTNING OVERLAY REVEALS ISOLATED THUNDERSTORM ACTIVITY ACROSS MARICOPA COUNTY EXPANDING EASTWARD IN TO THE HIGHER TERRAIN OF SOUTHERN GILA COUNTY...AND THIS ACTIVITY WILL INCREASE IN COVERAGE LATER THIS EVENING. EVERYTHING THAT WE HAVE HIGHLIGHTED OVER THE LAST SEVERAL DAYS IS FINALLY PLAYING OUT AS THE UPPER LEVEL LOW SLOWLY RETROGRADES TO THE SOUTHWEST AND MOVES CLOSE TO OUR AREA FOR THE WEEKEND. MOISTURE CONTINUES TO INCREASE OVER OUR FORECAST AREA...MAINLY EAST OF THE LOWER COLORADO RIVER VALLEY STRETCHING INTO SOUTHEAST ARIZONA...AND PRECIPITABLE WATER CONTINUES TO CLIMB. THERE IS GOOD DYNAMIC SUPPORT AND COLDER TEMPERATURES IN THE MID/UPPER LEVELS OF THE ATMOSPHERE... AND THIS WILL HELP PROMOTE SHOWER AND THUNDERSTORM ACTIVITY THIS EVENING...AND OVERNIGHT INTO SATURDAY MORNING. AS SUCH...SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE OVER SOUTH-CENTRAL ARIZONA THIS EVENING...INCLUDING THE GREATER PHOENIX AREA...WITH THE BEST CHANCES OVER THE HIGHER TERRAIN OF SOUTHERN GILA COUNTY. EARLY ON...STORMS ACROSS THE AREA WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS...AREAS OF BLOWING DUST AND BRIEF HEAVY RAINFALL. AS WE GO INTO THE OVERNIGHT HOURS...THE ATMOSPHERE TAKES ON MORE MOISTURE...SO THE BIGGER THREAT WILL BE FROM STORMS PRODUCING HEAVIER RAINFALL AMOUNTS...ESPECIALLY OVER HIGHER TERRAIN AREAS...AND THIS COULD LEAD TO LOCALIZED FLASH FLOODING...AND SUDDEN/INCREASED FLOWS IN NORMALLY DRY WASHES. THE UPPER LOW WILL MOVE OVER SOUTHERN CALIFORNIA ON SATURDAY...AND EVEN THOUGH SOME DRIER AIR THAT FILTERS IN FROM THE SOUTHWEST... THERE ARE BETTER CHANCES OF ORGANIZED THUNDERSTORMS SATURDAY AFTERNOON AND EVENING...AND THE SEVERE POTENTIAL IS GREATER GIVEN THE BETTER SHEAR/WIND FIELDS AND CONTINUED INSTABILITY. THE STORM ENVIRONMENT WILL SUPPORT THE THE POTENTIAL FOR STRONGER DAMAGING THUNDERSTORM OUTFLOW WINDS AND INCREASED HAIL SIZE/UP TO ONE INCH. THE UPPER LOW WILL WEAKEN ON SUNDAY AND A GRADUAL DRYING TREND WILL COMMENCE. PW\S DROP TO AROUND AN INCH SUNDAY AFTERNOON AND WHILE AFTERNOON THUNDERSTORMS ARE STILL POSSIBLE...IT WOULD APPEAR THE MAJORITY WILL BE FOCUSED IN THE USUAL UPSLOPE AREAS EAST OF PHOENIX. LESS COVERAGE EXPECTED THAN ON SATURDAY AND LESS ORGANIZATION GIVEN INCREASINGLY UNFAVORABLE WIND FIELDS AND UPPER SUPPORT BUT NONETHELESS STILL A BETTER-THAN-AVERAGE CHANCE OF RAIN. LOW GRADE CHANCE POPS ACROSS MOST OF THE LOWER DESERTS WITH SLIGHTLY LESSER VALUES WEST OF PHOENIX. EVENTUALLY THE LOW...IN A MUCH WEAKENED STATE...WILL MOVE THROUGH THE AREA SOMETIME EARLY NEXT WEEK /MORE THAN LIKELY ON TUESDAY/ AND I HELD ONTO A MENTION OF AFTERNOON THUNDERSTORMS UNTIL THEN. MUCH DRIER AIR AND A RETURN TO QUIET WEATHER IS EXPECTED WEDNESDAY THROUGH FRIDAY AS QUASI-ZONAL FLOW SETS UP ACROSS THE DESERT SOUTHWEST. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA... AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED THIS AFTERNOON AND EVENING...AS LOW PRESSURE PUSHES TOWARD THE REGION AND THE AXIS OF AN UPPER LEVEL JET STREAM SAGS SOUTHWARD. PRIMARY THREATS WILL BE GUSTY SURFACE WINDS AND BLOWING DUST. WINDS WILL BE VARIABLE AND WIND DIRECTION DEPENDENT ON PROPAGATION OF OUTFLOW BOUNDARIES. TIMING OF STORMS AT KPHX AND KIWA IS UNCERTAIN...SO PROB30 GROUPS HAVE BEEN USED TO ADDRESS THUNDERSTORM ACTIVITY. TAFS WILL BE AMENDED AS NEEDED. SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH....MOSTLY CLEAR SKIES AND LIGHT AND VARIABLE WINDS ARE EXPECTED THROUGH SATURDAY MORNING. THUNDERSTORM ACTIVITY IS EXPECTED TO REMAIN WELL NORTH AND/OR EAST OF THE TAF SITES. && .FIRE WEATHER... MONDAY THROUGH FRIDAY... AN UPPER LEVEL TROUGH WILL REMAIN POSITIONED OVER THE SOUTHWEST STATES THROUGH MOST OF THE WEEK. THIS WILL KEEP A LINGERING THREAT OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS OVER THE LOWER DESERTS OF EAST-CENTRAL ARIZONA. BETTER CHANCES WILL EXIST OVER THE HIGHER TERRAIN. DESPITE THE STORM ACTIVITY...AFTERNOON HUMIDITY EACH DAY WILL DROP TO NEAR 15 PERCENT. MODERATE RECOVERY WILL OCCUR OVERNIGHT. WINDS WILL REMAIN GENERALLY LIGHT DURING THE ENTIRE PERIOD. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...MEYERS/LEINS AVIATION...AJ FIRE WEATHER...AJ
Hazardous weather outlook, Sep 9, 5:12 AM MST, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 512 AM MST FRI SEP 9 2011 AZZ022-023-027-028-101400- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 512 AM MST FRI SEP 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT...SOME OF WHICH COULD BE SEVERE. THE PRIMARY THREATS ARE GUSTY WINDS...BLOWING DUST...PERIODS OF HEAVY RAIN...AND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY. STORMS THIS WEEKEND COULD ALSO BECOME SEVERE. THUNDERSTORM CHANCES WILL GRADUALLY DECREASE EARLY NEXT WEEK AS DRY AIR RETURNS TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN SATURDAY NIGHT. AZZ020-021-025-026-CAZ031>033-101400- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 512 AM MST FRI SEP 9 2011 /512 AM PDT FRI SEP 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT...MAINLY ACROSS SOUTHWEST ARIZONA. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY THREATS ARE GUSTY WINDS...BLOWING DUST...PERIODS OF HEAVY RAIN...AND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY. STORMS THIS WEEKEND COULD ALSO BECOME SEVERE. THUNDERSTORM CHANCES WILL GRADUALLY DECREASE EARLY NEXT WEEK AS DRY AIR RETURNS TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AZZ024-101400- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 512 AM MST FRI SEP 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT...SOME OF WHICH COULD BE SEVERE. THE PRIMARY THREATS ARE GUSTY WINDS...PERIODS OF HEAVY RAIN AND FLASH FLOODING...AND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY. STORMS THIS WEEKEND COULD ALSO BECOME SEVERE. THUNDERSTORM CHANCES WILL GRADUALLY DECREASE EARLY NEXT WEEK AS DRY AIR RETURNS TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. CAZ030-101400- JOSHUA TREE NATIONAL PARK- 512 AM PDT FRI SEP 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY THREATS ARE GUSTY WINDS...BLOWING DUST...PERIODS OF HEAVY RAIN...AND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY. STORMS THIS WEEKEND COULD ALSO BECOME SEVERE. THUNDERSTORM CHANCES WILL GRADUALLY DECREASE EARLY NEXT WEEK AS DRY AIR RETURNS TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Sep 9, 4:15 PM MST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 415 PM MST FRI SEP 9 2011 AZZ025-026-CAZ031-100000- YUMA AZ-IMPERIAL CA- 415 PM MST FRI SEP 9 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME SOUTHEASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA WEST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA UNTIL 500 PM MST/500 PM PDT/ AT 412 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR BLAISDELL...MOVING NORTHEAST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KINTER... LIGURTA... IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES. SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LOCALLY DENSE BLOWING DUST IS POSSIBLE ALONG INTERSTATE 8 EAST OF YUMA. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. LAT...LON 3300 11437 3283 11410 3251 11433 3267 11469 TIME...MOT...LOC 2315Z 232DEG 8KT 3273 11438 WOODALL
Special weather statement, Sep 9, 5:03 PM MST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
503 PM MST FRI SEP 9 2011
AZZ024-028-100045-
PINAL AZ-
503 PM MST FRI SEP 9 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 545 PM MST
AT 458 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG GUSTY WINDS FROM THUNDERSTORMS TO THE SOUTH ENTERING CENTRAL
PINAL COUNTY.
WINDS WILL GUST TO 30 MPH...WHICH WILL LIKELY GENERATE BLOWING DUST
IN THE COOLIDGE...FLORENCE...AND FLORENCE JUNCTION AREAS.
VISIBILITIES MAY DROP TO LESS THAN 3 MILES.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...
MAGMA...
FLORENCE JUNCTION...
QUEEN VALLEY...
SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.
BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE
DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK.
TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
LAT...LON 3314 11189 3317 11158 3333 11153 3341 11120
3317 11105 3281 11157
TIME...MOT...LOC 0000Z 179DEG 22KT 3302 11134
WOODALLSpecial weather statement, Sep 9, 5:08 PM MST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
508 PM MST FRI SEP 9 2011
AZZ025-026-CAZ031-100100-
YUMA AZ-IMPERIAL CA-
508 PM MST FRI SEP 9 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME SOUTHEASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
UNTIL 600 PM MST/600 PM PDT/
AT 504 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SCATTERED STRONG THUNDERSTORMS FROM NEAR BLAISDELL...TO WELLTON...TO
NORTH OF TYSON...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
RURAL WESTERN YUMA COUNTY...
RURAL EASTERN IMPERIAL COUNTY...
RURAL CENTRAL YUMA COUNTY...
SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
LAT...LON 3295 11456 3302 11426 3314 11392 3303 11373
3262 11381 3258 11439 3273 11462
TIME...MOT...LOC 0008Z 222DEG 22KT 3271 11438
WOODALLSpecial weather statement, Sep 9, 5:47 PM MST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 547 PM MST FRI SEP 9 2011 AZZ026-100130- LA PAZ AZ-YUMA AZ- 547 PM MST FRI SEP 9 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA EXTREME SOUTH CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA UNTIL 630 PM MST AT 545 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 23 MILES NORTHEAST OF MARTINEZ LAKE...MOVING NORTH AT 15 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... HIGHWAY 95 SOUTHWEST OF PALM CANYON. VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3339 11425 3337 11392 3305 11404 3306 11432 TIME...MOT...LOC 0047Z 190DEG 12KT 3315 11413 WOODALL
Special weather statement, Sep 9, 6:38 PM MST, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 638 PM MST FRI SEP 9 2011 AZZ020-021-026-100230- LA PAZ AZ-YUMA AZ- 638 PM MST FRI SEP 9 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA SOUTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA UNTIL 730 PM MST AT 636 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 17 MILES EAST OF CIBOLA...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... HIGHWAY 95 SOUTH OF QUARTZSITE... SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3350 11421 3321 11415 3312 11448 3339 11459 TIME...MOT...LOC 0138Z 243DEG 15KT 3332 11438 WOODALL
Special weather statement, Sep 9, 7:03 PM MST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
703 PM MST FRI SEP 9 2011
AZZ027-028-100300-
PINAL AZ-MARICOPA AZ-
703 PM MST FRI SEP 9 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 800 PM MST
AT 655 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF MARICOPA... OR 15 MILES
WEST OF CASA GRANDE. STORM MOVEMENT WAS TO THE EAST AT 15 MPH.
WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
STANFIELD...AND NEARBY COMMUNITIES.
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
LAT...LON 3295 11233 3309 11189 3278 11169 3276 11178
3279 11178 3279 11187 3276 11188 3276 11204
3273 11204 3272 11206 3272 11214 3268 11215
3268 11219 3265 11221
TIME...MOT...LOC 0201Z 180DEG 0KT 3287 11204
HVThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 5:03 PM MST | Special Weather Statement | PSR | Pinal | 42 min |
| Sep 9, 5:08 PM MST | Special Weather Statement | PSR | Yuma | 52 min |
| Sep 9, 5:47 PM MST | Special Weather Statement | PSR | Yuma | 43 min |
| Sep 9, 5:59 PM MST | Areal Flood Advisory | PSR | La Paz | 2 hr |
| Sep 9, 6:22 PM MST | Areal Flood Advisory | PSR | La Paz, Yuma | 113 min |
| Sep 9, 6:38 PM MST | Special Weather Statement | PSR | 52 min | |
| Sep 9, 7:03 PM MST | Special Weather Statement | PSR | 57 min | |
| Sep 9, 7:21 PM MST | Flash Flood Warning | PSR | La Paz, Yuma | 114 min |
| Sep 9, 7:47 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 28 min |
| Sep 9, 7:51 PM MST | Special Weather Statement | PSR | 39 min | |
| Sep 9, 8:13 PM MST | Special Weather Statement | PSR | Maricopa | 47 min |
| Sep 9, 8:24 PM MST | Areal Flood Advisory | PSR | Maricopa, Yuma | 2 hr |
| Sep 9, 9:16 PM MST | Areal Flood Advisory | PSR | La Paz, Yuma | 119 min |
| Sep 9, 10:37 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 113 min |
| Sep 9, 11:21 PM MST | Special Weather Statement | PSR | 39 min | |
| Sep 10, 4:57 PM MST | Special Weather Statement | PSR | Pinal | 48 min |
| Sep 10, 4:59 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 31 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.